Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 16, 2008, 3:03 PM CDT for Kenedy County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2008, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 16, 2008, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3657 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 162003 SVRBRO TXC261-162045- /O.NEW.KBRO.SV.W.0029.080816T2003Z-080816T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 303 PM CDT SAT AUG 16 2008 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS. * UNTIL 345 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER CENTRAL KENEDY COUNTY...MOVING NORTH AT 11 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BORDER PATROL BY 305 PM CDT. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2718 9798 2717 9769 2680 9768 2680 9798 TIME...MOT...LOC 2003Z 165DEG 10KT 2700 9783 $$ 54
2 follow-up statements
000 WWUS54 KBRO 162029 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 329 PM CDT SAT AUG 16 2008 TXC261-162045- /O.CON.KBRO.SV.W.0029.000000T0000Z-080816T2045Z/ KENEDY- 329 PM CDT SAT AUG 16 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL KENEDY COUNTY... THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... PENNY SIZE HAIL. 60 MPH WIND GUSTS. EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2718 9798 2717 9769 2680 9768 2680 9798 TIME...MOT...LOC 2029Z 165DEG 10KT 2707 9785 $$
000 WWUS54 KBRO 162046 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 346 PM CDT SAT AUG 16 2008 TXC261-162057- /O.EXP.KBRO.SV.W.0029.000000T0000Z-080816T2045Z/ KENEDY- 347 PM CDT SAT AUG 16 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KENEDY COUNTY HAS EXPIRED... AT 347 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. && LAT...LON 2718 9798 2717 9769 2680 9768 2680 9798 TIME...MOT...LOC 2029Z 165DEG 10KT 2894 9664 $$ 54
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:45 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 16, 1:45 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT SAT AUG 16 2008 .DISCUSSION...BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.05 AND A K-INDEX OF 17. DEEP MOISTURE COULD GIVE DEEP SOUTH TEXAS A GOOD CHANCE FOR SCATTERED SHOWERS OR THUNDERSTORMS DURING THE DAYTIME HOURS THROUGH THE WEEKEND. HIGH PRESSURE BOTH SURFACE AND ALOFT WILL DOMINATE THE AREA BY THE BEGINNING OF NEXT WEEK CAUSING A RELATIVELY DRY AND STABLE AIRMASS TO DEEP SOUTH TEXAS FROM THE BEGINNING OF NEXT WEEK THROUGH THE END OF NEXT WEEK. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK. BOUNDARY LAYER RELATIVE HUMIDITIES SHOWED ABOVE 50 PERCENT ALL THE WAY UP TO 500 MB THROUGH SUNDAY THEN DRYING OUT SOME BY SUNDAY NIGHT. && .MARINE...AT NOON BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 8 KNOTS WITH GUSTS TO 10 KNOTS AND SEAS AT 3 FEET WITH A 6 SECOND PERIOD. LIGHT TO MODERATE SOUTHEASTERLY WINDS WITH SEAS IN THE 2 TO 4 FEET RANGE WILL CONTINUE ACROSS THE MARINE AREAS THROUGH MONDAY AS A HIGH PRESSURE RIDGE PERSISTS OVER THE COASTAL WATERS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES THROUGH THE MIDDLE OF NEXT WEEK. WINDS AND SEAS MAY BE HIGHER IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR CONDITIONS WITH MODERATE TO MODERATE AND GUSTY SOUTHEAST WINDS AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES DURING THE NEXT FEW DAYS. ANY SHOWERS OR THUNDERSTORMS MAY TEMPORARILY REDUCE CEILINGS AND/OR VISIBILITIES TO MVFR CONDITIONS. OTHERWISE VFR CONDITIONS WITH LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 92 79 91 / 20 30 10 20 BROWNSVILLE 79 94 78 92 / 20 30 10 20 HARLINGEN 78 95 76 93 / 20 30 10 20 MCALLEN 79 94 78 92 / 20 30 10 20 RIO GRANDE CITY 79 97 76 94 / 20 30 10 20 SOUTH PADRE ISLAND 81 90 79 89 / 20 30 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/63
Hazardous weather outlook, Aug 16, 4:54 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 454 AM CDT SAT AUG 16 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-171000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 454 AM CDT SAT AUG 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES RANGING FROM 100 TO 110 CAN BE EXPECTED THIS AFTERNOON. HEAT STRESS CAN RESULT IF OUTSIDE EXPOSURE IS PROLONGED. ISOLATED THUNDERSTORMS PRODUCING HEAVY RAIN ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES OF 100 TO 110 DEGREES CAN BE EXPECTED THROUGH MONDAY. THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO INCREASE MONDAY THROUGH WEDNESDAY WITH TUESDAY AND WEDNESDAY HAVING THE BEST CHANCES. LOCALIZED AREAS OF URBAN STREET FLOODING CAN BE EXPECTED WHERE THE HEAVIEST RAIN FALLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 16, 2:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 209 PM CDT SAT AUG 16 2008 TXZ251-254>257-162200- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-KENEDY- 209 PM CDT SAT AUG 16 2008 ...STRONG THUNDERSTORMS WILL AFFECT THE COASTAL COUNTIES OF DEEP SOUTH TEXAS FOR THE NEXT FEW HOURS... A LINE OF THUNDERSTORMS HAS FORMED ALONG THE SEA BREEZE...AND IS NOW MOVING NORTH AT 10 TO 15 MPH WITHIN 20 MILES OF THE INSHORE COAST. THESE STORMS ARE AFFECTING MAINLY KENEDY AND WILLACY COUNTIES...BUT COULD BEGIN TO DEVELOP FARTHER SOUTH INTO CAMERON COUNTY OVER THE NEXT COUPLE OF HOURS. THE SEA BREEZE MAY ALSO PUSH FARTHER INLAND THIS AFTERNOON. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS COULD PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED. LOCALLY HEAVY RAINFALL MAY OCCUR AS NEW STORMS MOVE OVER THE SAME AREA REPEATEDLY...WITH POSSIBLE RATES OF TWO OR THREE INCHES AN HOUR FLOOD ADVISORIES WILL BE ISSUED AS NECESSARY. 54/BM
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:10 PM CDT | Areal Flood Advisory | BRO | Kenedy | 65 min |
| Aug 16, 4:02 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 103 min |
| Aug 16, 5:28 PM CDT | Flash Flood Warning | BRO | Hidalgo | 62 min |
| Aug 16, 5:43 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 26 min |
| Aug 16, 6:24 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.